Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 21, NWS Raleigh, NC

October 2, 20155 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Oct 2, 2015, 10:35 PM EDT for 5 counties in North Carolina. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2015, 10:35 PM EDT (02:35 UTC)
Expired
Oct 3, 2015, 4:00 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Anson County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 131 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 3, 12:45 AM EDTFLASH FLOOD1 W Rockingham, NCFLOODING REPORTED NEAR LITTLE CARR CREEK WITH YATES HILL ROAD FLOODED AND CLOSED WEST OF ROUTE 74.
Oct 3, 1:00 AM EDTFLASH FLOODRobbins, NC20 INCHES OF WATER FLOWING ACROSS SOUTH BROAD STREET.
Oct 3, 2:00 AM EDTFLASH FLOODWadesboro, NCSEVERAL ROADS HAVE WATER ACROSS THEM.
Oct 3, 3:15 AM EDTFLASH FLOODAlbemarle, NCSEVERAL ROADS IN THE COUNTY ARE IMPASSIBLE INCLUDING FIRST STREET IN ALBERMARLE AND JACOB ROAD AND AUSTIN ROAD NEAR RED CROSS. NUMBER OF FLOODED ROAD REPORTS IS ACCELERATING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 130 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
868 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WGUS52 KRAH 030235
FFWRAH
NCC007-123-125-153-167-030800-
/O.NEW.KRAH.FF.W.0021.151003T0235Z-151003T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1035 PM EDT FRI OCT 2 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA...
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 400 AM EDT

* AT 1026 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  HEAVY RAIN FALLING ACROSS THE SOUTHERN PIEDMONT AND THE WESTERN 
  SANDHILLS. BETWEEN ONE AND TWO INCHES OF RAIN HAS ALREADY FALLEN 
  IN THESE AREAS THIS EVENING. SEVERAL MORE HOURS OF STEADY 
  RAIN...SOME OF IT HEAVY AT TIMES...WILL CAUSE FLASH FLOODING TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALBEMARLE...SOUTHERN PINES...ROCKINGHAM...WADESBORO...TROY... 
  CARTHAGE...BADIN LAKE...PINEHURST...HAMLET AND ABERDEEN. IN 
  ADDITION...TOWN CREEK AND BIG BEAR CREEK IN STANLY COUNTY 
  AS WELL AS BROWN CREEK IN ANSON COUNTY MAY EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED 
ACT QUICKLY.  MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.  DO 
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.


&&

LAT...LON 3524 8047 3550 8030 3551 7938 3529 7920
      3527 7922 3524 7917 3520 7922 3521 7925
      3516 7933 3504 7946 3499 7957 3494 7959
      3491 7957 3480 7969 3481 8032 3519 8028
      3517 8035 3518 8048 3518 8049

$$

BLAES
2 follow-up statements
858 
WGUS72 KRAH 030344
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1144 PM EDT FRI OCT 2 2015

NCC007-123-125-153-167-030800-
/O.CON.KRAH.FF.W.0021.000000T0000Z-151003T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NC-MOORE NC-STANLY NC-RICHMOND NC-ANSON NC-
1144 PM EDT FRI OCT 2 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR
MONTGOMERY...MOORE...STANLY...RICHMOND AND ANSON COUNTIES...

AT 1131 PM EDT...LOCAL LAW ENFORCEMENT REPORTED SEVERAL ROADS IN 
RICHMOND COUNTY HAVE RISING WATER ON THEM AND A CREEK IS OUT OF ITS 
BANKS IN ABERDEEN IN MOORE COUNTY. IN ADDITION...STREAMS AND CREEKS 
IN MOORE COUNTY ARE BEGINNING TO RISE. DOPPLER WEATHER RADAR ALSO 
INDICATES THAT SEVERAL MORE HOURS OF LIGHT TO MODERATE RAIN WITH 
PERIODS OF LOCALLY HEAVY RAIN ARE LIKELY TO MOVE OVER THE WARNED 
AREA. FLASH FLOODING CONDITIONS WILL CONTINUE TO DEVELOP AND EXPAND 
ACROSS THE AREA DURING THE NEXT FEW HOURS. 

THE FOLLOWING STREAMS AND CREEKS ARE AT RISK OF FLOODING...WILLIAMS 
CREEK...ROCKY BRANCH...LITTLE ROCKY CREEK...BIG BEAR CREEK...BROWN 
CREEK...JAMES CREEK...JONES CREEK...LITTLE POCKET CREEK AND CUCUMBER 
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3524 8047 3550 8030 3551 7938 3529 7920
      3527 7922 3524 7917 3520 7922 3521 7925
      3516 7933 3504 7946 3499 7957 3494 7959
      3491 7957 3480 7969 3481 8032 3519 8028
      3517 8035 3518 8048 3518 8049

$$

BLAES
233 
WGUS72 KRAH 030550
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
150 AM EDT SAT OCT 3 2015

NCC007-123-125-153-167-030800-
/O.CON.KRAH.FF.W.0021.000000T0000Z-151003T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NC-MOORE NC-STANLY NC-RICHMOND NC-ANSON NC-
150 AM EDT SAT OCT 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR
MONTGOMERY...MOORE...STANLY...RICHMOND AND ANSON COUNTIES...

AT 139 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLOODED ROADS IN 
ROCKINGHAM IN RICHMOND COUNTY AND ROBBINS IN MOORE COUNTY. WHILE THE 
RAIN IS LETTING UP IN MOORE...EASTERN MONTGOMERY AND EASTERN 
RICHMOND COUNTIES...RUNOFF FROM THE 2 TO 3 INCHES OF RAIN THAT FELL 
SINCE FRIDAY EVENING CONTINUES TO RESULT IN FLOODING. FURTHER 
WEST...AN ADDITIONAL 1 TO POSSIBLY 2 INCHES OF RAIN IS EXPECTED IN 
STANLY AND ANSON COUNTIES DURING THE NEXT COUPLE OF HOURS. FLASH 
FLOODING CONDITIONS WILL CONTINUE TO DEVELOP AND EXPAND ACROSS THAT 
AREA DURING THE NEXT HOUR OR TWO. 

STREAMS AND CREEKS ESPECIALLY PRONE TO FLOODING INCLUDE... BIG TOWN 
CREEK...LITTLE BEAR CREEK...BIG BEAR CREEK...CARTLIDGE CREEK...REED 
CREEK...CABIN CREEK AND GRASSY CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 3524 8047 3550 8030 3551 7938 3529 7920
      3527 7922 3524 7917 3520 7922 3521 7925
      3516 7933 3504 7946 3499 7957 3494 7959
      3491 7957 3480 7969 3481 8032 3519 8028
      3517 8035 3518 8048 3518 8049

$$

BLAES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 10:28 PM EDT, 7 minutes earlier.

Area forecast discussion, Oct 2, 10:28 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1028 PM EDT FRI OCT 2 2015

.SYNOPSIS...A STRONG UPPER LEVEL LOW WILL DRIFT SLOWLY EASTWARD OVER
THE DEEP SOUTH AND SOUTHEAST STATES THROUGH MONDAY.

&&

.NEAR TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AS OF 1025 PM FRIDAY..

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM SUNDAY AND THE FLASH
FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM SUNDAY...

A DEEP UPPER LEVEL AREA OF LOW PRESSURE CONTINUES TO SPIN NEAR THE
WESTERN PANHANDLE OF FL AND SOUTHERN AL... RESULTING IN A DEEP FETCH
OF TROPICAL MOISTURE POINTED AT CENTRAL NC... WITH PW'S OF UP TO 200
PERCENT OR MORE OF NORMAL. AT THE SURFACE A STALLED BOUNDARY REMAINS
ALONG THE COAST... WHILE STRONG SURFACE HIGH PRESSURE WELL TO THE
NORTH OF THE AREA EXTENDS INTO CENTRAL NC. STRONG ESE 850 MB FLOW
(40 KTS AT GSO) IS ALLOWING AMPLE MOISTURE AND ISENTROPIC LIFT ABOVE
THE COOL STABLE SURFACE LAYER. THIS HAS RESULTED IN WIDESPREAD
MODERATE TO AT TIMES HEAVY RAIN ACROSS THE AREA... WITH PRECIP
AMOUNTS OF GENERALLY AROUND A QUARTER OF AN INCH AN HOUR IN THE MAIN
BAND (WHICH USUALLY LAST FOR 3-5 HOURS A GIVEN LOCATION). THIS MAIN
BAND... WHICH IS LOCATED OVER THE WESTERN 2/3RDS OF CENTRAL NC...
WILL CONTINUE TO SLOWLY PIVOT OFF TO THE WEST. HOWEVER... IN THE
PAST FEW HOURS WE HAVE SEEN HOURLY PRECIP AMOUNTS INCREASE INTO THE
HALF TO THREE QUARTERS OF AN INCH RANGE AT SOP... RCZ AND HFF. THIS
AREA MAY NEED A FLASH FLOOD WARNING IF PRECIP CONTINUES TO FALL AT A
SIMILAR RATE FOR THE NEXT COUPLE OF HOURS. ELSEWHERE... THINK ANY
FLOODING WILL LIKELY REMAIN MORE MINOR AND/OR GENERALLY IN URBAN
AREAS. AS THE MAIN AREA OF PRECIP MOVES OFF TO THE WEST... WE WILL
SEE ACTIVITY BECOME MORE SCATTERED. WILL LEAVE THE FLASH FLOOD WATCH
UP FOR ALL LOCATIONS FOR NOW. HOWEVER... WE MAY BE ABLE TO BEGIN
REMOVING SOME OF THE EASTERN/NORTHEASTERN COUNTIES IN LATER FORECAST
UPDATES. THE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 8 AM
SUNDAY. WHILE WIND GUSTS WILL LIKELY STRUGGLE TO REACH CRITERIA...
THE IMPACTS FROM FALLING TREES FROM WIND GUSTS IN THE 25 TO 35 MPH
RANGE COMBINED WITH THE SATURATED SOILS WILL PRESENT WORTHY THREAT.
TEMPS ARE EXPECTED TO GENERALLY REMAIN STEADY OR DROP A FEW DEGREES
FROM CURRENT VALUES OVERNIGHT. THIS WILL YIELD LOWS OF AROUND 50 NW
TO AROUND 60 SE.

SAT/SAT NIGHT: WHILE THE RISK OF A FEW DOWNED TREES SHOULD CONTINUE
THROUGH SAT NIGHT... THE THREAT OF FLOODING RAINS IS MUCH LESS
CERTAIN. MODELS INDICATE THE BEST FORCING FEATURES (INCLUDING UPPER
DIVERGENCE) AND MOISTURE (INCLUDING PW AND LOW LEVEL MOISTURE
TRANSPORT) SHIFTING TO OUR WEST AND SW BY SAT MORNING... LEADING TO
A DRASTIC REDUCTION IN QPF IN ALL BUT THE SW PORTIONS OF THE
FORECAST AREA. TRENDS OF LATEST CONVECTION ALLOWING MODELS FOLLOW
THIS PATTERN AS WELL. THUS... HAVE TRENDED POPS DOWNWARD TO 50-70%
OVER ALL BUT THE SW CWA... WHERE CATEGORICAL RAIN CHANCES WILL BE
RETAINED BENEATH STILL-POTENT LIFT AND MOISTURE. ALSO EXPECT A
SIGNIFICANT DROP IN OVERALL AMOUNTS AS FORECAST SOUNDINGS SHOW
DECENT MID-UPPER LEVEL DRYING TO ACCOMPANY THE FALLING PW VALUES.
AND WE MAY EVEN SEE A PERIOD OF SUNSHINE ESPECIALLY FROM THE
TRIANGLE TO THE EAST... ALTHOUGH THE MAJORITY OF THE DAY SHOULD
STILL SHAKE OUT AS MOSTLY CLOUDY HERE WITH CLOUDY SKIES IN THE SW.
TEMPS ARE VERY TRICKY... AS ANY BREAKING OUT OF THE STABLE WEDGE
REGIME AND SUBSEQUENT MIXING OF THE BOUNDARY LAYER WILL CAUSE TEMPS
TO SHOOT UP. HAVE LEANED TOWARD THE LOWER END OF GUIDANCE... WITH
HIGHS RANGING FROM AROUND 60 TO LOWER 60S IN THE TRIAD TO THE MID-
UPPER 70S IN THE EAST (ALONG/EAST OF I-95). CONFIDENCE IN THESE IS
NOT HIGH. LOWS FROM THE UPPER 50S TO UPPER 60S SAT NIGHT WITH A
GUSTY NORTHEAST BREEZE PERSISTING. -GIH

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 325 PM FRIDAY...

SUNDAY INTO MONDAY... CUT-OFF UPPER LOW OVER THE DEEP SOUTH WILL
DRIFT EASTWARD WHILE UPPER LEVEL RIDGE MAINTAINS A POSITION ACROSS
THE NE U.S.  THIS SCENARIO WILL CONTINUE AN ABNORMALLY
STRONG/PERSISTENT EAST-NE FETCH OFF THE ATLANTIC INTO THE CAROLINAS.
LATEST ECMWF REMAINS VERY CONSISTENT IN ITS DEPICTION OF A MID LEVEL
DEFORMATION ZONE IN VICINITY OF THE SC-NC BORDER...DRIFTING EAST AS
THE LOW MOVES OFFSHORE SUNDAY NIGHT/EARLY MONDAY. THUS...EXPECT A
CONTINUED THREAT FOR A STEADY/MODERATE RAIN ACROSS OUR SOUTHERN
COUNTIES SUNDAY-EARLY MONDAY WITH LIGHTER AMOUNTS FARTHER NORTH.
PLAN TO TIER POPS FROM CATEGORICAL SOUTH TO LIKELY ACROSS THE NORTH.

WHILE STILL SOME UNCERTAINTY WHERE AXIS OF HEAVY RAIN WILL SET-
UP...OUR SOUTHERN COUNTIES WILL BE ON THE PERIPHERY OF THIS AXIS.
CURRENTLY PREDICTING ADDITIONAL RAINFALL AMOUNTS 1-2 INCHES ACROSS
THE SOUTHERN COUNTIES WITH LOCALIZED HIGHER AMOUNTS. A SHIFT IN THE
HEAVY RAIN AXIS IN EITHER DIRECTION WILL IMPACT THESE AMOUNTS. BASED
ON WHAT OCCURS TONIGHT THROUGH SATURDAY NIGHT...THE FLOOD WATCH MAY
NEED TO BE EXTENDED FOR THE SOUTHERN COUNTIES OF CENTRAL NC BEYOND
ITS CURRENT LATE SUNDAY EXPIRATION.

HIGH TEMPS SUNDAY SHOULD RANGE FROM THE MID 60S IN THE PIEDMONT TO
THE MID 70S FAR SE WHERE LOW LEVEL FLOW WILL ORIGINATE OFF THE GULF
STREAM. AS THE SFC LOW TRACKS OFFSHORE MONDAY...SLIGHTLY COOLER AIR
WILL INFILTRATE INTO THE REGION YIELDING MAX TEMPS MID 60S NW TO
NEAR 70 SE. MIN TEMPS UPPER 50S-LOWER 60S SUNDAY NIGHT...AND MID-
UPPER 50S MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 325 PM FRIDAY...

TUESDAY...IMPROVING WEATHER CONDITIONS COMMENCE AS UPPER LEVEL LOW
AND ATTENDANT SFC LOW SCOOT EASTWARD. SUBSIDENCE IN THE WAKE OF THE
DEPARTING LOW WILL AID TO END LIGHT PRECIP ACROSS THE FAR EAST AND
TO SLOWLY ERODE CLOUD COVER. SINCE LOW LEVEL FLOW AS MORE OF NLY
COMPONENT RATHER THAN NW (DOWNSLOPE)...CLOUDS MAY BE SLOWER TO ERODE
THAN USUAL. MAX TEMPS TUESDAY DEPENDENT ON AMOUNT OF INSOLATION.
WILL LEAN TOWARD THE COOL SIDE OF GUIDANCE UNTIL IT BECOMES EVIDENT
THAT SKIES WILL CLEAR OFF SUFFICIENTLY FOR STRONG HEATING.

WEDNESDAY THROUGH FRIDAY... TRANQUIL WEATHER EXPECTED ACROSS CENTRAL
AS HIGH PRESSURE INITIALLY CENTERED THE LOWER GREAT LAKES WEDNESDAY
DRIFTS EAST AND NOSES SOUTHWARD INTO THE CAROLINAS. THIS SFC FEATURE
SUPPORTED BY A BROAD/BAGGY UPPER RIDGE OVER THE SE U.S. SHOULD YIELD
DRY CONDITIONS AND DAYTIME TEMPS SLIGHTLY BELOW NORMAL. HIGH TEMPS
70-75. MIN TEMPS MID-UPPER 50S.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 800 PM FRIDAY...

24 HOUR TAF PERIOD: MODERATE PRECIPITATION MOVING OVER THE EASTERN
TAF SITES AT THIS TIME WILL GRADUALLY WORK WESTWARD INTO THE TRIAD
SITES OVERNIGHT. EXPECT PRECIPITATION TO CONTINUE DURING THE
OVERNIGHT HOURS...ENDING FROM EAST TO WEST AS THE MORNING
PROGRESSES. MAJORITY OF SITES NOW EXPERIENCING IFR CONDITIONS AND
THIS SHOULD BE THE NORM OVERNIGHT WITH SOME MVFR CONDITIONS POSSIBLE
AT TIMES. CLOSER TO SUNRISE...WE SHOULD START TO SEE MORE LIFR
CONDITIONS ACROSS THE AREA. AFTER DAYBREAK...EASTERN SITES WILL BE
THE FIRST TO RETURN TO VFR WITH RAIN ENDING AND THIS TREND WILL WORK
WESTWARD THROUGH THE AFTERNOON AND EARLY EVENING HOURS WITH ALL
SITES SEEING RAINFALL COME TO AN END BY THE END OF THE TAF PERIOD.
WIND GUSTS ARE IN THE 25-30 KT RANGE AT TIMES AND THIS ACTIVITY WILL
CONTINUE THROUGH 00Z SUNDAY.

LONG TERM: AN EXTENDED PERIOD OF ADVERSE CONDITIONS WILL CONTINUE AS
PRECIPITATION REMAINS IN THE FORECAST THROUGH MONDAY NIGHT IN SOME
AREAS BEFORE CONDITIONS TRY TO RETURN TO VFR BY SOME TIME ON TUESDAY.

&&

.HYDROLOGY...
AS OF 250 PM FRIDAY...

...ANY MAINSTEM RIVER FLOODING THIS WEEKEND WILL BE MINOR...

RIVER FLOOD WARNINGS REMAIN IN EFFECT THIS WEEKEND FOR THE HAW AND
UPPER NEUSE RIVER BASINS FOR MINOR FLOODING WHICH REACHES OR EXCEEDS
THE FLOOD STAGE BY A FEW FEET AT MOST. SEE WATER.WEATHER.GOV FOR
DETAILS AT INDIVIDUAL RIVER FORECAST POINTS.

THE AXIS OF HEAVIER RAIN OVER EASTERN NC THIS AFTERNOON IS EXPECTED
TO PIVOT WEST...WITH MUCH LESS ADDITIONAL RAINFALL ON SATURDAY.
EXPECTED ADDITIONAL RAINFALL THROUGH SATURDAY EVENING IS EXPECTED TO
RANGE FROM <2 INCHES IN THE EAST TO 3-4 INCHES IN THE WEST. THIS
REDUCTION IN THE AMOUNT OF RAIN EXPECTED LATER IN THE EVENT WILL
GREATLY REDUCE THE CHANCE OF SIGNIFICANT MAINSTEM RIVER FLOODING...
AS WHILE THE TOPSOIL (SEE 0-10CM & 0-200CM RELATIVE SOIL MOISTURE
FROM NASA HTTP://WEATHER.MSFC.NASA.GOV/SPORT) IS APPROACHING
SATURATION...THE DEEPER SOIL COLUMN HAS NOT RECOVERED...CONTAINING
<50% OF THE MOISTURE REQUIRED FOR SATURATION. AS SUCH...THERE IS
STILL PLENTY OF STORAGE AVAILABLE IN THE DEEPER SOILS WHICH WILL
REDUCE RUNOFF...ESPECIALLY IF THE RAINFALL RATE IS NOT HIGH.

THERE WILL STILL BE A THREAT OF FLASH FLOODING...FOR AS NOTED
ABOVE...THE UPPER SOIL IS NEAR SATURATION SO HEAVIER RAINFALL WOULD
PRODUCE VERY SWIFT RUNOFF INTO SMALL STREAMS OR LOW-LYING
AREAS...AND PARTICULARLY IN URBAN AREAS.

IN THE MEDIUM RANGE...THERE IS A CHANCE THAT THE HEAVY RAIN THREAT
COULD ROTATE AROUND THE UPPER TROF AND BACK ACROSS THE AREA ON
SUNDAY AND MONDAY. THERE IS NOT HIGH CONFIDENCE IN POTENTIAL AMOUNTS
AT THIS TIME...AND WE WILL NEED TO ASSESS OUR HYDROLOGIC STATUS
AFTER THIS FIRST ROUND OF RAINFALL...STAY TUNED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 8 PM EDT SUNDAY FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...77/HARTFIELD
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...ELLIS
HYDROLOGY...MLM
Hazardous weather outlook, Oct 2, 4:33 PM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT FRI OCT 2 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-030930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
433 PM EDT FRI OCT 2 2015

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GIH

In the hours before

Local storm report, Oct 2, 4:54 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     NON-TSTM WND DMG 5 WNW ASHEBORO          35.74N  79.90W
10/02/2015                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN AT GREEN FARM RD NEAR HANNER HILL ROAD.

&&

EVENT NUMBER RAH1500994

RAH
Local storm report, Oct 2, 4:56 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     NON-TSTM WND DMG 5 NNE FRANKLINVILLE     35.82N  79.67W
10/02/2015                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN 3100 BLOCK OF ROUTH ROAD.

&&

EVENT NUMBER RAH1500995

RAH
Local storm report, Oct 2, 4:58 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     NON-TSTM WND DMG DURHAM                  35.98N  78.92W
10/02/2015                   DURHAM             NC   EMERGENCY MNGR

            TREE DOWN ON A HOUSE ON REVERE ROAD... ALSO TREES DOWN
            NEAR WESTGLEN ROAD... AND NEAR ELLIS ROAD.

&&

EVENT NUMBER RAH1500996

RAH
Local storm report, Oct 2, 8:48 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       2 S FAYETTEVILLE        35.04N  78.91W
10/02/2015  M2.24 INCH       CUMBERLAND         NC   COCORAHS

            2.24 INCHES OF RAIN SINCE 7 AM THIS MORNING.

&&

EVENT NUMBER RAH1500997

BSD
Local storm report, Oct 2, 9:13 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     NON-TSTM WND DMG 3 W ROXBORO             36.40N  79.03W
10/02/2015                   PERSON             NC   TRAINED SPOTTER

            ONE TREE WAS REPORTED DOWN ON A POWER LINE ALONG SEMORA
            ROAD NEAR ROBERT NORRIS ROAD.

&&

EVENT NUMBER RAH1500998

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 10:08 PM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Durham, Harnett, Hoke, Johnston and 3 more4 hr
Oct 2, 10:15 PM EDTAreal Flood AdvisoryRAHAnson, Chatham, Montgomery, Moore, Randolph, Richmond and 2 more5 hr
Oct 2, 11:42 PM EDTAreal Flood AdvisoryRAHAlamance, Davidson, Forsyth, Guilford, Orange, Randolph3 hr
Oct 3, 12:36 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph5 hr
Oct 3, 3:44 AM EDTFlash Flood WarningRAHAnson, Stanly5 hr
Oct 3, 3:48 AM EDTRiver Flood WarningRAHCumberland42 hr
Oct 3, 3:56 AM EDTAreal Flood AdvisoryRAHAlamance, Anson, Chatham, Davidson, Forsyth, Guilford and 5 more3 hr
Oct 3, 4:13 AM EDTRiver Flood WarningRAHAnson, Stanly33 hr
Oct 3, 6:53 AM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph112 min
Oct 3, 7:33 AM EDTAreal Flood WarningRAHCumberland, Hoke12 hr
Oct 3, 11:38 AM EDTAreal Flood WarningRAHAnson, Montgomery, Richmond, Scotland, Stanly6 hr
Oct 3, 5:29 PM EDTAreal Flood WarningRAHAnson, Richmond, Stanly9 hr
Oct 3, 6:46 PM EDTSpecial Weather StatementRAHHalifax59 min
Oct 3, 7:30 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke9 hr
Oct 3, 7:51 PM EDTSpecial Weather StatementRAHWarren39 min

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.